New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mml0913
Regular Member


Date Joined Mar 2005
Total Posts : 169
   Posted 12/11/2005 11:10 PM (GMT -7)   
My name is Marianne and I usually post in the lupus forum but also suffer greatly from depression. I'm only 20 and have had depression since I was 10. Right now I am in college and it is so hard on me. My semester ends Wednesday and I already had to fail a class and fear the I may not make it in my other ones. A lot of it is due to me being sick for awhile and then falling behind. I struggle greatly to catch up and stay on top of the current things, but I have failed miserably. But that is not the only thing that is getting to me right now. My boyfriend is in Iraq right now and I worry about him constantly. He comes back to the states on the 27th so that is a plus but there are still things that can happen with the elections and all. The Christmas spirit is lacking immensly in my house, mainly due to a scrooge of a step-dad I have and I have to see my mom hurt since Xmas means so much to her. My lupus is flared up due to all my stress. I had to get rid of my beloved cat due to my lupus. There is just so much going on that I can't handle it anymore. I try thinking positively but I just can't keep going knowing that it is not going to work out the way I wish it would. I am a suicidal and a cutter and have tried but never followed through. With all of this going on, my suicide thoughts are on the rampage and I just want everything to end.

If only I had a rewind button to do things over again.
Marianne
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
Age: 20
Plaquenil (200mg twice a day)
Cymbalta (20 mg)
Biotin (1000 mcg) (for my hair)
Multi-vitamin
Antioxidants

Lupus, leukopenia, depression

Heart cath- Feb 2005
Heart monitor, 24 hour heart monitor, EKG, echocardiogram- Dec 2004
Numerous blood tests since August 2004

Current docs:
PCP, rheumatologist, cardiologist, hematologist


bevhea
Regular Member


Date Joined Sep 2005
Total Posts : 240
   Posted 12/12/2005 1:22 AM (GMT -7)   
My daughter takes cymbalta--and is doing beautifully on it. Others have not fared as well. In some people it ups the tendency for suicide--and they already know that happens more in teens. You aren't that far out of the teens.

Call your doctor right away. The paperwork by the manufacturer says very clearly that people need to be taken off it, if they become more suicidal. Some people have had a hard time with the weaning. Your doctor should give you some sort of direction like spread the hours between the pills a little more each day (that's weaning). There are other methods. One is to break open the capsule--don't do that one

Since the drug may have worsened your suicidal thoughts, it's probably a good idea for you to have psychiatrist take you off it. He will be more familar with the negative side effects--and hopefully help you through these feelings as long as the drug is in your system.

Additionally, you should probably talk to one close friend or relative every day about how you are feeling. The idea is that someone is monitoring your moods and state of mind, watching for any sign of a decline that may overtake you. It's been said that decline can happen quickly.

Forget all the rest of the problems, until you get off the drug. Nothing will be right until then.

bev

DolphinKiss83
New Member


Date Joined Dec 2005
Total Posts : 3
   Posted 12/12/2005 6:04 AM (GMT -7)   
My heart really goes out to you. I know that's probably not what you want or need to hear. I'm only 22 and I'm married a military man who is away on training right now. He's not even close to being deployed yet... but I can bawl myself to sleep just thinking about it... because it will happen eventually. So, in that sense... I can really relate to you.

I'm not suicidal... but I was. I knew exactly how I was going to do it... and when. But then the real me got in the way and called a help line in my area. My mom has type 2 diabetes and is on the pills. I knew that all I would have to do was take a handful of those and my blood sugar would drop enough to kill me. The worse part about it is... I'm living with her so those pills are right there for whenever I need them.

My therapist tells me that I catastrophize all the time. I only see the negative in situations and I think that only bad things will happen. I'm not sure exactly how you think or feel... but I'm sure you feeling that the worst is going to happen to your boyfriend. I know that's how I would feel.

Maybe I'm not the greatest one to write to you in effort of support. But I mean the best in every word. I'm just trying to let you know that you're not the only one feeling the way you're feeling.

I don't have any serious medical problems... but I do suffer from sciatica right now which can be very painful if I don't watch it. I'm also extremely overweight which doesn't help my selfesteem. I'm in the midst of losing weight which is just an added stress... but my life is in jeopardy if I don't get a hold on things.

I don't know how to give you any advice... I just want you to know that others can and do relate to you. Don't let this depression overcome you. I know you're stronger than that. You have to be to deal as well as you are with everything. You may not feel like you're coping too well at all... but seeking help, coming here and talking about it... are great coping strageties. I know that is easier said than done... because sometimes feeling sad for youself feels good. I don't know if that makes sense... I just know that's how I feel. I feel when I'm sad and crying... and just down in the dumps and don't want to do anything... it makes me feel better because I'm comforting myself. But in reality... you're not comforting yourself... you're comforting the depression. That's the way I see it anyways.

I know you've probably heard it all before... but this is some advice I was recently given. Try and think hard about something you used to really enjoy - I know that's hard when you're depressed - and do it. If you used to wear makeup everyday... put a little on (even if it's just mascara). If you used to walk all the time... go for a 5 minute walk. If you used to make bracelets (that's what I used to do)... go out and buy the supplies. You don't need to finish everything you start... just start it. Maybe that won't help for you... it was just some advice given to me and I thought I'd pass it along.

I hope you soon feel better and I pray for a quick and safe return for your boyfriend. There is a light at the end of the tunnel... even if it is just the size of a pinhole at this moment... it is there.


mml0913
Regular Member


Date Joined Mar 2005
Total Posts : 169
   Posted 12/12/2005 7:53 PM (GMT -7)   
Thank you both for your help. I don't take the Cymbalta much and these thoughts have been with me even before I was put on the medication. The Cymbaltat actually works pretty well for me but I think I need a higher dose since I am on the bare minimum. My rheumatologist prescribed it to me and I have a doctors appt with him next Tuesday and will bring up the issues. I know that the thoughts are not due to the meds because I have been in this same situation prior to any meds. But thank you for your concern. Right now I would like to eat the biggest bowl of Ben & Jerry's and just hide from the world until everything is over. I've kinda coped with it today but not hearing from my history teacher and also praying that one teacher lets me turn some papers in late and another gives me an incomplete at the last minute, kind of made things worse again. School will be over on Wednesday and then the rest of my life will go on. *sighs*

*Hugs* Thank you again.
Marianne
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
Age: 20
Plaquenil (200mg twice a day)
Cymbalta (20 mg)
Biotin (1000 mcg) (for my hair)
Multi-vitamin
Antioxidants

Lupus, leukopenia, depression

Heart cath- Feb 2005
Heart monitor, 24 hour heart monitor, EKG, echocardiogram- Dec 2004
Numerous blood tests since August 2004

Current docs:
PCP, rheumatologist, cardiologist, hematologist


bevhea
Regular Member


Date Joined Sep 2005
Total Posts : 240
   Posted 12/12/2005 8:32 PM (GMT -7)   
I read a lot about cymbalta when my daughter went on it. One of the things about it, is that you have to take it steadily and at the same time each day. She takes 40mg/day--20 in the morning and 20 in the evening. It's like a miracle, she is the same girl now that I sent out into the world 10 years ago--happy, loving life, and thinking clearly.

The mfg recommends 60 for it to be enough to make a difference, but she's proof (so far) that 40 works too. With what you said, a higher dosage may be just what you need, but be very careful of it.

bev
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 7:28 PM (GMT -7)
There are a total of 2,731,918 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151134 registered members. Please welcome our newest member, Linda Bee.
296 Guest(s), 14 Registered Member(s) are currently online.  Details
bluelyme, Helgramite, jennydancingfish, Xmaslover, Ljm2014, White Bird, Linda Bee, poohcheez, kcsmith72, Randy Eichner, Tall Allen, multifacetedme, julymorning, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer